Post # 1
I’m really embaressed to be asking this but I could really use some help/input from the hive.
I had dental surgery about a month and a half ago and was perscribed an antibiotic that commonly causes yeast infections. About a week ago I noticed I had the regular symptoms of a yeast infection. I went to my doctor on Saturday(I’ve never had one before) and confirmed it was in fact a yeast infection. She perscribed me a pill that I was supposed to just take once that would take care of the symptoms within 3-5 days.
I took the pill but it upset my stomach so I’m pretty sure I wound up puking it up. As such the following day I bought a Monistat 1 day kit. I used it on Sunday and began to notice some symptom relief. Now it’s Friday and I’m beginning to notice the symptoms creeping back, mainly itchiness/discomfort.
I was back at my doctor on Monday for an unrelated question and mentioned my stomach didn’t take well to the pill so I bought a kit. She told me the 1 days are not as effective as the 3 or 7 day kits.
Now for the real question. Should I just go buy another kit for 3 or 7 days or does it normally take 5+ days for the infection to go away after using the kit? I could really use some input as I have noooo idea what to do…
Post # 3
i would think if your symptoms are coming back, i’d suck it up and do the 7 day.
Post # 4
Yeah, those one-day kits do NOT work in my opinion. Use the 5 or 7 day and you should feel better.
And in the future, eat yogurt when you are taking antibiotics.
Post # 5
I also get YI’s with every single antibiotic I take.
You were probably perscribed Oral Diflucan.. Let me just tell you that after 10 days of penicillan, it took me three doses of Diflucan to get rid of the infection. It’s totally common.
I agree though, if you are not able to take the oral stuff, get the 5-7 day stuff, and be prepared to do it a couple times to get rid of it all.
Sorry you are going thru this, but it’s not embarassing, its super common. I had never heard of it until it happened to me and I talked to the pharmacist! She was like, “Oh yeah, that happens to almost everyone”.
Post # 6
I would buy another kit. You could douche too.
Post # 7
they seven day is more effective. but i really is a pain. if i were you i would see if she would give you a refill on the diflucan(i’m sure that’s what she gave you) but be careful using too many medications because what can happen is… well let me explain the whole deal. the reason you get a YI is because when you take the antibiotics it’s kills some of the ‘good’ bacteria in your vagina, which makes the yeast be able to do what it wants(yeast is a normal flora in your vagina) and produce too much. if you use too many antifungals(yeast is a fungus) than you can get a bacterial infection(because bacteria is a normal flora as well).. when your healthy they play a delicate balancing act and keep each other under control. so use the full dose of monistat and if that doesn’t work, then you should consult your doctor again, sometimes it flip-flops from a YI to a bacterial infection and you don’t even know it. this is even more likely if your pretty sensitive down there.. so if the regular dose doesn’t work, please consult your doctor. and whatever you do, don’t have sex right now.. i know it sounds obvious, but you can give your YI or a bacterial infection to your man, and trust me you don’t wanna do that!! so no sex and i hope this helps you.
Post # 8
I wouldn’t recommend douching. That usually ends up messing up the ph and can cause more problems. I would get a 5-7 day kit and use another if the symptoms aren’t completely gone.
Post # 9
and DO NOT DOUCHE!! douching is not recommended and it throws off your normal balance of flora, you really should just consult your doctor again, maybe she can prescribe the pill again and this time take it with a good meal or some yogurt for a nice tummy coating.. ugh, i feel so bad for you with all this comfusing info, you really can just call your doctors nurse and they can send a message to your doc and call you back with her reccomendation.. poor kiddo
Post # 10
Use at least a 5-day treatment, if not the 7-day. Also, buy some probiotics like acidophilus or azo yeast pills and take them daily for about a month.
Post # 11
Your exact situation has happened to me before: yeast infection after taking antibiotics, nausea from diflucan, and failure of 1-day treatments to work. The 5- or 7-day treatments really do work better. It’s a pain to have to apply the creams but you feel so much better. Also usually I did not have to use the whole tube and so if the infection ever recurred I would have some cream right on hand to get some relief.
You can also change up your diet to help the infection go away. Take an acidophilus supplement (available at grocery stores and pharmacies). Acidophilus is a probiotic that naturally keeps yeast at bay. It’s found naturally in yogurt as well (but don’t eat yogurt with lots of added sugar because that undoes the point of the acidophilus). Also, eat as little processed sugar as you can, because sugar promotes yeast growth as well. Hope you feel better soon!
Post # 12
Buy another 5 or 7 day treatment. I would not ask for another diflucan prescription if it upset your stomach the first time.
Also, a PP suggested douching. Don’t douche! It’s not something that is healthy for women. They will mess up your natural ph and you could end up with a bacterial infection.
Post # 13
I second the yogurt…it contains L.Acidopholous (sp?) the good bacteria that is killed by your antibiotic. I even bought L.Acidopholous pills back when I had more of an issue and it was helpful. I don’t think it can cure an active infection, but it can help prevent one the next time.
Post # 14
Acidophilus is a girl’s best friend. (I can’t eat yogurt, but that works, too). For me and most of my friends Diflucan doesn’t work with one dose–and those 1-days though they seem like a blessing–aren’t. Go for the messy longer day ones.
Do not douche. Also other things to be done, cut down on carbs and sugars during YI. And for those who can’t use the over-the-counter treatments or prescription (like me) tea-tree oil suppositories are awesome.
Post # 15
Thank you all so, so much for your responses! I woke up this morning pretty stressed out about it but you guys have helped put my mind at ease.
I’m going to go out and get a 7-day kit today. I’m happy to deal with the mess as long as it gets taken care of. If after the 7 day kit I still am having symptoms I’ll meet up with ze doctor and discuss my concerns.
I started taking acidopholous pearls about 10 days ago as I heard they help with digestive problems and I have a bit of a finicky stomach. I’ll definitely be upping my yogurt intake as well.
@chelseamorning: It’s unreal we both pretty much had the same situation!
Thank you again so very much for your help.
Post # 16
Interestingly, my doctor prescribed me that pill for a yeast infection, and it didn’t work. I didn’t throw it up or anything, it just didn’t work. The 7 day kits work for me!